Taking Vit C daily (2000mg), along with Multi-Vit & NDT (65mg) and getting really upset stomach, aches in arms & legs and feel very anxious

I haven't been diagnosed with under active thyroid. My TSH was ok according to my GP, I have been taking NDT for 3 weeks (Porcine Metavive 1). The last 2 days my anxiety/nerves have started to increase, today it is really bad. I have also been really hot, sweating more than normal, aches/pains and more toilet visits!!. My mood and thinking however :-) have been much better. Has anyone else had this? I was wandering if the anxiety could be due to the Vit C I am taking, I have read at 2000mg it can cause nausea, upset stomach, heartburn & diahorrea.

Any feedback would be really appreciated. At this stage I am thinking of reducing the Vit C to 500mg as it has known side effects. I am also taking 100mg daily of Sertraline (SSRI) but haven't found anything that suggests any problems linked with Vit C or NDT.

5 Replies

  • I'm not sure why you are taking NDT. Your symptoms sound like you are now over active. I have read your previous posts which say the product you are taking contains bovine thyroid. Just because it doesn't say it contains T3 and T4 doesn't mean it doesn't contain thyroid hormones.

    Here is an article where people who regularly ate some particular sausages had to be treated for hyperthyroidism. It turned out the sausages contained animal thyroid glands. ncbi.nlm.nih.gov/m/pubmed/2...

    Your tablets contain thyroid gland!

    Your TSH was 'normal' and you haven't had a confirmed diagnosis. I really think you needed T4 and T3 tested before you can be sure if you do have a thyroid problem. However as you have probably read T3 is sometimes prescribed for depression. Therefore having a T3 test might help get to the bottom of your problems. Can you have the tests done privately?

    If you are now hyperthyroid after taking this NDT you need to be careful - hyperthyroidism can become quickly serious.

  • I am not medically qualified but I would take Edit's response to heart. This is an excerpt I have read just now and you may be taking a too high a dose:-

    A new study in the journal Thyroid (published online in June 2013, ahead of print), evaluated actual T4 and T3 hormone levels in ten over-the-counter, non-prescription "thyroid support" supplements. Half the products claimed to be herbal supplements (which would not typically contain any actual thyroid hormone), and the other half were labeled as having bovine (cow) "raw thyroid."

    In the assessment, nine out of ten had detectable amounts of T3 hormone, and five of the ten contained T4. Half the supplements studied, if taken at the recommended dose, delivered T3 quantities greater than 10 mcg a day, and four delivered T4 dosages ranging from 8.57 to 91.6 mcg/day.

    The researchers concluded that these supplements can potentially alter patients' thyroid levels significantly, and even cause "iatrogenic thyrotoxicosis" (hyperthyroidism induced by overexposure to ingested thyroid hormone).


  • Sertaline is specifically identified as interfering with thyroid hormone levels in the patient information for Novothyral. That is in German:

    Sertralin (Mittel bei Depressionen) und Chloroquin/Proguanil (Malariamittel) setzen die Wirksamkeit von Levothyroxin/Liothyronin herab und führen zu einem TSH-Anstieg.

    And Google translates that as:

    Sertraline (mean depression) and chloroquine / proguanil (antimalarials) belittle the effectiveness of levothyroxine / liothyronine and lead to an increase in TSH.


  • Hi Rod thank you for your feedback. Are you saying that Sertraline is also branded as Novothyral in Germany and that is what the German brand is saying?

    I googled Novothyral and nothing came up mentioning Sertraline at all.


  • NO!!!

    Novothyral is a combined synthetic T4/T3 medicine.

    21 hours ago I posted links to the German patient information about Novothyral including a side-by-side German/English machine translation.


    That is where the quote in my first response came from.


You may also like...